MAUDE Adverse Event Report: BECTON DICKINSON INJECTOR LOCKING N40-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INJECTOR LOCKING N40-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Materials#: unknown batch#: unknown verbatim: rcc received a complaint via email.Email(s) attached.We just had a connector break.The collar at the tip of the connector cracked.Pictures attached.Let us know if we need to do anything else.Additional information: 1.Are you able to provide material number and batch / lot number reported? lot# 2204302 2.How was the patient outcome? are there any clinical signs, health consequences or impact? no issues with the patient.3.Any adverse event or serious injury reported to patient or health care professional? the nurse did get docetaxel on her hands, however no long term effects have been reported.4.Are you able to provide the dates of the events in the format of mm-dd-yyyy? if unknown, can state unknown.05-16-2024 also, the cstd is still connected to a bag of docetaxel.We do not feel comfortable shipping a bag of docetaxel out.Due to the breakage of the connector, there is hazardous chemo on the connector and the bag.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: multiple photos along with the physical sample were provided to our quality team for investigation.Through visual inspection, a crack within the injector is observed.Further evaluation identified grip 2 was cracked.A device history review was performed for lot 2204302 , no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples of the reported lot were used for additional evaluation.The products were inspected and no damage within the grips was identified.Product undergoes a series of visual and functional inspections throughout the manufacturing process to ensure the quality and functionality of the device.Testing results were reviewed for the reported lot and results were found to be acceptable, no issues related to this incident were identified.While we cannot identify a direct issue, it was determined the crack observed occurred during the assembly process.Manufacturing personnel have been notified of this incident.Improvements have been implemented within the assembly machine to prevent reoccurrence of this incident, the reported lot was manufactured before these improvements were implemented.Complaints for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
INJECTOR LOCKING N40-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19370684
Report Number3003152976-2024-00297
Device Sequence Number12639963
Product Code ONB
UDI-Device Identifier00382905150579
UDI-Public(01)00382905150579
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number515057
Device Lot Number2204302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown